Fiancee's Addiction to Pain Pills or something else??
My fiancee admitted to me several weeks ago that he snorts roxi's AKA roxicodone and I was already on to him but I never thought it was pills. I thought it was something else but I gave him the benefit of the doubt. We talked about it and he promised me that he had it under control. Two nights ago, I walked into the bathroom and I knew he was sniffing but he kind of freak out and so he said he was done and got in the shower when I picked up his shorts I felt something in the pocket and it was a burnt spoon w/ white powder on it and a syringe. I started shake and he saw me when I saw this and he kept calm and said, I DO NOT SHOOT UP. He said he uses the syringe and the spoon to take out the aspirin from the roxi so he can enjoy it more. I need someone to please tell me if he is telling me the truth??? He says he has it under control but I think he is shooting up but I can't say for sure. I appreciate any advice from anyone. Thanks Worried Fiancee
I am going to try to have this moved to the living with an addict forum where you will find the best support. I can help with some information but there are many with greater experience than I......Talk to you in a bit.
It would be hard to say that he was shooting up or he wasn't. I used to my wife a lot of **** when she caught me. I would say: "Those are from before when I used to take them". I also liked "Those you found are the first ones I have taken in a long time". The truth is whether or not he is shooting them doesn't matter. Unless he is a scientist, I don't know how he could seperate the asprin from the opiod anyway.
The main thing to realize is that no matter how he takes them, he is in trouble. He does have a problem. He needs your help.. A lot of the lies and anger aren't coming from him. Look at them as a cry for help and take action. It is difficult if you have never abused a sunstance but others will give you information on how to help.
For me I would recommend an intervention and then a stay in an inpatient care facility. He may not like it but you are doing him no favors by lying to yourself and allowing him to continue this. He can get better but just do what you have the capacity to do. Have as much compassion as you can and if he is not willing to be receptive to help right now, your spirit will figure out a way to protect your body and mind from much unneeded pain. Good Luck
Right2the point.Yeah it sounds like he is shooting up.I have known some junkies REAL HARDCORE DO ANYTHING KNOW ALL THE TRICKS ADDICTS(probably why it took me so long to admit I had a problem next2them I felt like a angel at my WORST but back to the point)I have never ever heard of someone doing this"extracting process"2take roxis orally.there isn't much buffer(asprin)n them,this is a process only used for shooting up,he wouldn't get a better buzz if this lie was true.Still the same amount of opiate.You do get higher from shooting it up as w/other drugs when u shoot them.He needs help and fast.
I doesn't really matter if he's swallowing, snorting or shooting. Bottom line, he is abusing drugs and he is an addict. Where are the pills coming from? Is it a prescription he lied to obtain legally or did he get them illegally from someone else?
What exactly does "under control" mean anyway? He's only going to use on occasion and that's OK? As long as he only spends a budgeted amount on drugs, that's OK? As long as he's not physically addicted (goes thru withdrawal without the drugs), that's OK?
And what was the "something else" about which you gave him the benefit of the doubt? Anything he has to grind, cook or otherwise alter to snort up his nose is harmful. It's not OK.
This is what addicts do. They really believe they can use occasionally and "control" it. They really believe they can stop at any time. It never works. One day they wake up in withdrawal and they will lie, cheat and steal to stop withdrawal. They will lie, cheat and steal to get enough drugs to achieve the euphoria of a buzz. It takes higher and higher doses to keep withdrawal away and still get a buzz. They have to continually use just to appear normal to the rest of the world and function.
Like functioning alcoholics, there are plenty of functional addicts who go to work, have families, enjoy sports and hobbies - but they're still addicts. At some point, that facade begins to crack. Eventually, all the physical and mental damage interferes and the illusion of normality becomes impossible to maintain. Addicts become very accomplished liars - to themselves first and then everyone in their lives. But even the best liar can't fool everyone all the time. By the time others notice that something is wrong and question it, the problem has likely been there for a surprisingly long time.
You have an addict on your hands. It's up to you whether you go through with the marriage or not, which means you need to make an informed decision. Unfortunately, you can't take your fiance's word for it that he can quit. He's already lying to himself and to you about that one.
Go to some Al-Anon and/or Nar-Anon meetings to find out what you're dealing with. All that's required is that someone else's addiction is affecting your life. Your fiance's addiction is affecting your life or you wouldn't be on this forum, right? Learn about what not to do that will enable him to continue using. Learn how to set boundaries to protect your health and your wealth, because believe me, an addict will use you up and drain you dry and not shed one tear over it while he's still using. He'll do it with a smile on his face and while telling you he loves you - which he does. He just loves to get high more.
This isn't something your fiance can fix alone. It's not something you can fix for him or even with him. Lots of addicts detox at home, but without aftercare like NA or AA or even better, an intensive rehab program, relapse is just about a certainty. Check out some NA or AA meetings for yourself. You can visit any meeting labeled "open." Get informed. Get educated and take it from there.
Thanks for your response, I really appreciated it. He did his last batch of pills yesterday and he decided that he was not going to do them any more. He supposedly smoked his last batch of pills and he threw the spoon and the syringe away, he broke the needle off and threw them away in front of me. He said he was done with the pills because he was not going to lose me and he also freaked out when I told him how much money we have spent in the last 3 months. He nearly lost it and said NO MORE. I want to believe in him and be there for him. He is not doing anything today and he is going to start Suboxone tomorrow and he says this is going to help him get thru this and that he will stay clean at least 30 days. That's what he says but because he suffers from chronic pain in his back from an accident that damaged his L1-L5 with internal bleeding and removal of his spleen, I don't think he will make it past 2 weeks. I am so scared to lose this man to death...... WILL HE TRULY STOP???? or am I lying to myself in believing he will??? Thanks for listening.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.